Tennessee, 2019Strong Wind in Tennessee, April 26, 2019
April 26, 2019 · NWS MRX · 1 event in 1 county or zone
A strong low pressure system moved across the Ohio Valley while dragging a sharp cold frontal boundary through East Tennessee. The strong low pressure system produced high winds throughout the day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across the Ohio Valley while dragging a sharp cold frontal boundary through East Tennessee. The strong low pressure system produced high winds throughout the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 9:32 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 26, 9:32 AM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1032 AM EDT Fri Apr 26 2019
.DISCUSSION...
Frontal boundary moving through the CWA will bring in cooler
temperatures. Adjusted the max temp for today due to increasing
CAA and ongoing cloud cover. Clouds will be clearing out from a
southwest to northeast progression, so temperatures around Bristol
and southwestern Virginia will be lower than around Chattanooga
due to lingering cloud cover. Winds today will be breezy in the
valley while reaching advisory criteria for the higher elevations
for the east Tennessee mountains. Most of the rain looks to be
finished with some lingering showers for the eastern mountains and
foothills due to orographic lifting.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 71 47 76 56 / 40 10 0 20
Knoxville McGhee Tyson Airport, TN 67 43 73 54 / 60 10 0 20
Oak Ridge, TN 68 44 74 55 / 50 10 0 20
Tri Cities Airport, TN 62 41 70 48 / 90 10 0 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 8 PM EDT this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
PWHazardous weather outlook, Apr 26, 3:26 AM EST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
426 AM EDT Fri Apr 26 2019
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270830-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
426 AM EDT Fri Apr 26 2019 /326 AM CDT Fri Apr 26 2019/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...Today and Tonight
A low pressure system will move through the area today.
Accompanying the system will be strong and gusty winds. Advisory
level winds area expected for the eastern Tennessee mountains.
Sustained winds for the mountains are expected to reach 15-25 mph
with gusts to around 50 mph. The rest of the area will see winds
increase to 10 to 25 mph with gusts of 30 to 35 mph possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Strong Wind, Hamblen
- When
- April 26, 11:00 AM EST
- Where
- Hamblen forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
A gust of wind associated with a rain shower (no lightning was observed) of around 30-40 mph, caused a large limb to break free from a dead tree. Winds across the area were gusting in the 30-40 mph range all day long; just below advisory criteria. The limb struck and killed an 85 year old woman who was outside at the time.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 26 to 28, 20192 deaths · 2 events
- High Wind and Strong Wind in North Carolina, April 26, 20191 death · $125,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, April 26, 20191 injured · $36,000 · 1 in hail · 18 events
- High Wind in North Carolina, April 26, 2019$100,000 · 59 kt wind · 4 events
- Tornado and Damaging Winds in Maryland, April 26, 2019EF1 · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 201965 kt wind · 38 events
- Damaging Winds in Pennsylvania, April 26, 2019$37,000 · 61 kt wind · 3 events
- Damaging Winds in Pennsylvania, April 26, 2019$21,000 · 51 kt wind · 7 events
- Damaging Winds in Virginia, April 26, 201965 kt wind · 20 events
- Damaging Winds in Pennsylvania, April 26, 201961 kt wind · 19 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 201951 kt wind · 18 events
- Tornado in Wyoming, April 26, 2019$20,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812572.